Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 333, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Nov 15, 2005, 2:46 AM CST for Texas County, Missouri. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2005, 2:46 AM CST (08:46 UTC)
- Expired
- Nov 15, 2005, 3:02 AM CST
- In force
- 16 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Texas County, MO
The radar
The Springfield radar (KSGF), 129 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 719 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 150845 SVRSGF MOC215-150930- /O.NEW.KSGF.SV.W.0333.051115T0846Z-051115T0930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 246 AM CST TUE NOV 15 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TEXAS COUNTY IN MISSOURI. * UNTIL 330 AM CST. * AT 244 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF CABOOL...OR 10 MILES SOUTHWEST OF HOUSTON...AND MOVING NORTHEAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR RAYMONDVILLE BY 255 AM CST. THE TOWNS OF ELK CREEK...SIMMONS...SOLO...YUKON AND EUNICE ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3735 9213 3707 9210 3706 9167 3751 9170 $$ IZZI
1 follow-up statement
000 WWUS53 KSGF 150902 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 303 AM CST TUE NOV 15 2005 MOC215-150913- /O.CAN.KSGF.SV.W.0333.000000T0000Z-051115T0930Z/ TEXAS MO- 303 AM CST TUE NOV 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR TEXAS COUNTY HAS BEEN CANCELLED... AT 259 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3735 9213 3707 9210 3706 9167 3751 9170 $$ IZZI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 2:29 AM CST, 17 minutes earlier.
Area forecast discussion, Nov 15, 2:29 AM CST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 229 AM CST TUE NOV 15 2005 ...SEVERE STORMS POSSIBLE THIS MORNING... ...SHARPLY COLDER TEMPERATURES PUSHING IN THIS AFTERNOON... .DISCUSSION... INTERESTING WEATHER SITUATION DEVELOPING ACROSS THE FORECAST AREA...ESPECIALLY FOR THE FIRST 12 TO 18 HOUR PERIOD. HAVE BEEN GETTING STRONG THUNDERSTORMS WITH HEAVY RAIN AND TRAINING ECHOES NORTH OF THE WARM FRONT MUCH OF THE EVENING AND EARLY PORTION OF THE OVERNIGHT HOURS ACROSS SOUTHWEST AND SOUTH CENTRAL MISSOURI. EARLIER SHIFT ISSUED FLASH FLOOD WATCH FOR SOUTH CENTRAL COUNTIES AND THIS WAS EXPANDED NORTHWESTWARD SLIGHTLY AND EXTENDED UNTIL NOON. WARM FRONT EXTENDS EASTWARD OUT OF STRENGTHENING SURFACE LOW OVER WESTERN OKLAHOMA. THE FRONT WAS ALONG THE MISSOURI/ARKANSAS BORDER AND SLOWLY PROGRESSING NORTHWARD...SLOWED BY THE TERRAIN. DEWPOINTS WERE IN THE MID 40S TO LOW 50S NORTH OF THE FRONT AND IN THE UPPER 50S TO LOW 60S ACROSS EXTREME SOUTHERN MISSOURI. FRONT IS EXPECTED TO LIFT NORTHWARD THIS MORNING AS SURFACE LOW LIFTS NORTHEAST ACROSS SOUTHERN MISSOURI. LOW TO MID 60S DEWPOINTS ARE EXPECTED TO LIFT NORTHWARD AHEAD OF THE SURFACE LOW AND COLD FRONT THIS MORNING...MAINLY ACROSS THE EASTERN HALF OF THE CWA. IF STORMS BECOME SURFACE BASED ACROSS THE EASTERN OZARKS THIS MORNING THERE WILL BE PLENTY OF LOW LEVEL SHEAR WITH 0-6KM HELICITIES OF 400 TO 450. CAPES NOT OVERLY IMPRESSIVE BUT SHOULD BE SUFFICIENT GIVEN THE AMOUNT OF SHEAR FOR TORNADIC SUPERCELLS TO DEVELOP. STRONG SURFACE COLD FRONT SHOULD BE MOST OF THE WAY THROUGH THE CWA BY 18Z AND ALL THE WAY THROUGH BY 20Z. SEVERE THUNDERSTORM THREAT SHOULD END WITH THE PASSAGE OF THE COLD FRONT...HOWEVER STRONG NORTHWEST WINDS WILL USHER IN SHARPLY COLDER AIR DURING THE AFTERNOON. SHOULD SEE FALLING TEMPERATURES BEHIND THE FRONT AND THIS IS HOW THE GRIDS HAVE BEEN SET UP. WINDS MAY FLIRT WITH ADVISORY CRITERIA OUT WEST...BUT FOR NOW WILL LEAVE OUT. TEMPERATURE PROFILES BEHIND THE FRONT WOULD KEEP PRECIPITATION IN LIQUID FORM...MOST LIKELY LIGHT RAIN OR DRIZZLE AND HAVE KEPT LOW POPS IN FOR THE AFTERNOON. CLEARING SKY SHOULD BEGIN FROM WEST TO EAST BY 00Z. COLD AIR ADVECTION WILL CONTINUE THROUGH WEDNESDAY ACROSS ALL OF THE CWA AS CANADIAN HIGH PRESSURE BUILDS INTO THE AREA. THIS WILL BRING THE COLDEST AIR OF THE SEASON TO DATE WITH HIGHS ON WEDNESDAY FROM THE LOW TO MID 40S AND LOWS WEDNESDAY NIGHT IN THE TEENS TO LOW 20S. NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH THE WEEKEND WITH A COUPLE OF EMBEDDED QUICK MOVING SHORTWAVES TO PUSH THROUGH THE AREA FRIDAY AND AGAIN ON SATURDAY. MOISTURE APPEARS TO BE ON THE LOW SIDE WITH THESE FEATURES AND HAVE KEPT THINGS DRY FOR NOW. SECOND SHORTWAVE SHOULD PUSH EAST OF THE AREA ON SUNDAY WITH RISING HEIGHTS BY THE BEGINNING OF THE UPCOMING WORK WEEK AND A WARMING TREND. LINDENBERG && .AVIATION... HAVE IFR CONDITIONS IN BOTH THE KJLN/KSGF TAFS. STRATUS ALREADY IN AT KSGF SHORTLY AFTER 00Z AND KJLN VISIBILITY HEADED DOWN TOO. THUNDERSTORMS WILL BECOME MORE NUMEROUS LATER TONIGHT UNTIL THE PASSAGE OF THE COLD FRONT TUESDAY MORNING. EXPECT IFR CEILINGS WITH STRONG NORTHWEST WINDS BEHIND THE FRONT LATE TUESDAY MORNING AND AFTERNOON. && SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLASH FLOOD WATCH SOUTH AND EAST OF A MONETT TO SPRINGFIELD TO ROLLA LINE THROUGH NOON. .KS...NONE. WFO SGF
Hazardous weather outlook, Nov 14, 6:13 PM CST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 613 PM CST MON NOV 14 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 613 PM CST MON NOV 14 2005 ...SEVERE THUNDERSTORMS POSSIBLE TONIGHT AND TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...THE STRONGEST STORMS MAY PRODUCE: HAIL UP TO THE SIZE OF HALF DOLLARS FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL. DAMAGING WINDS AND ISOLATED TORNADOES OVER SOUTHERN MISSOURI AFTER 3 AM. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL DEVELOP OVER SOUTHERN MISSOURI EARLY THIS EVENING. INSTABILITY AND WINDS ALOFT WILL BE SUPPORT SEVERE THUNDERSTORMS ALONG AND SOUTH OF A PINEVILLE TO SALEM LINE THIS EVENING WITH LARGE HAIL BEING THE INITIAL THREAT. THE CHANCES FOR SEVERE WEATHER WILL LIFT NORTHWARD LATER TONIGHT AFFECTING MUCH OF THE AREA AFTER MIDNIGHT. WHILE LARGE HAIL WILL BE THE MAIN STORM HAZARD NORTH OF MISSOURI HIGHWAY 60 AND IN SOUTHEAST KANSAS...AN ENHANCED THREAT OF DAMAGING WINDS AND ISOLATED TORNADOES WILL ALSO OCCUR LATE TONIGHT AFTER 3 AM IN COUNTIES SOUTH OF MISSOURI HIGHWAY 60. DISCUSSION: THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING OVER SOUTHERN MISSOURI AS A STORM SYSTEM STRENGTHENS ACROSS THE CENTRAL U.S. AND A WARM FRONT LIFTS NORTH ACROSS ARKANSAS. THE INITIAL THREAT EARLY TONIGHT WILL BE LARGE HAIL AND LOCALLY HEAVY RAINFALL. HOWEVER...AS THE WARM FRONT LIFTS INTO FAR SOUTHERN MISSOURI DURING THE PREDAWN HOURS...THE POTENTIAL OF DAMAGING WINDS AND POSSIBLY A TORNADO WILL INCREASE. THE RISK OF DAMAGING WINDS AND TORNADOES WILL BE DEPENDENT ON AVAILABLE INSTABILITY...AND THE POSITION OF A STRENGTHENING LOW PRESSURE SYSTEM OVER NORTHEAST OKLAHOMA AND THE ASSOCIATED WARM FRONT. HOWEVER WITH A STRONG WIND FIELD IN PLACE...ONLY WEAK INSTABILITY WILL BE NEEDED TO SUPPORT SEVERE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG TO SEVERE THUNDERSTORMS ARE LIKELY TUESDAY MORNING ACROSS SOUTHERN MISSOURI. ALTHOUGH THE INSTABILITY WILL BE LIMITED...A VERY STRONG WIND FIELD WILL BE FAVORABLE FOR THE DEVELOPMENT OF SEVERE STORMS WITH DAMAGING WINDS AND POSSIBLY ISOLATED TORNADOES. THE GREATEST RISK OF SEVERE WEATHER WILL BE EAST OF A LINE FROM ROLLA TO BRANSON. THE STORMS WILL END BY EARLY AFTERNOON AS A STRONG COLD FRONT SWEEPS EAST ACROSS THE AREA. ALSO...STRONG NORTHWEST WINDS AND MUCH COLDER AIR WILL FOLLOW THE FRONTAL PASSAGE TUESDAY WITH WIND GUST BETWEEN 30 AND 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND ON TUESDAY UNTIL AFTER THE COLD FRONT PASSES THROUGH THE REGION. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER/DSA
In the hours before
Special weather statement, Nov 14, 9:44 PM CST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 944 PM CST MON NOV 14 2005 MOZ093-095>098-101>106-151100- BARRY-CHRISTIAN-DOUGLAS-HOWELL-MCDONALD-NEWTON-OREGON-OZARK- SHANNON-STONE-TANEY- 944 PM CST MON NOV 14 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 862 IN EFFECT UNTIL 5 AM CST TUESDAY FOR THE FOLLOWING AREA... IN MISSOURI THIS WATCH INCLUDES 11 COUNTIES IN SOUTH CENTRAL MISSOURI HOWELL... OREGON... SHANNON... IN SOUTHWEST MISSOURI BARRY... CHRISTIAN... DOUGLAS... MCDONALD... NEWTON... OZARK... STONE... TANEY... THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...AVA...BRANSON... CASSVILLE...EMINENCE...FORSYTH...GAINESVILLE...GALENA... KIMBERLING CITY...MONETT...NEOSHO...NIXA...OZARK...PINEVILLE... THAYER...THEODOSIA...WEST PLAINS...WILLOW SPRINGS AND WINONA.
Local storm report, Nov 14, 10:47 PM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1047 PM CST MON NOV 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM FLASH FLOOD 3 W THORNFIELD 36.71N 92.71W
11/14/2005 OZARK MO PUBLIC
CREEKS OUT OF THEIR BANKS. CITIZEN REPORT OF 3.75 INCHES
RELAYED THROUGH LOCAL MEDIA.
&&
DSALocal storm report, Nov 15, 12:10 AM CST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1210 AM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM BLIZZARD 6 SSW MOUNTAIN VIEW 36.92N 91.75W
11/15/2005 HOWELL MO LAW ENFORCEMENT
FLOODING ON HIGHWAY 17.
&&
DALBERTLocal storm report, Nov 15, 12:17 AM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1217 AM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD 6 SSW MOUNTAIN VIEW 36.92N 91.75W
11/15/2005 HOWELL MO LAW ENFORCEMENT
FLOODING ON HIGHWAY 17.
&&
DSALocal storm report, Nov 15, 1:55 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 AM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD NEOSHO 36.87N 94.37W
11/15/2005 NEWTON MO LAW ENFORCEMENT
MANY CITRY STREETS UNDER WATER.
&&
IZZILocal storm report, Nov 15, 2:10 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
210 AM CST TUE NOV 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM FLASH FLOOD 3 S CAULFIELD 36.57N 92.10W
11/15/2005 HOWELL MO LAW ENFORCEMENT
HIGHWAYS 101 AND 160 FLOODED OUT
&&
IZZIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 8:47 PM CST | Flash Flood Warning | SGF | Douglas, Ozark, Taney | 8 hr |
| Nov 14, 9:29 PM CST | Flash Flood Warning | SGF | Howell | 8 hr |
| Nov 14, 11:14 PM CST | Flash Flood Warning | SGF | Newton | 6 hr |
| Nov 14, 11:36 PM CST | Severe Thunderstorm Warning | SGF | Newton | 39 min |
| Nov 14, 11:55 PM CST | Severe Thunderstorm Warning | SGF | Lawrence | 44 min |
| Nov 14, 11:56 PM CST | Severe Thunderstorm Warning | SGF | McDonald | 17 min |
| Nov 15, 12:25 AM CST | Flash Flood Warning | SGF | Christian, Greene, Lawrence | 6 hr |
| Nov 15, 12:29 AM CST | Severe Thunderstorm Warning | SGF | Christian, Greene | 61 min |
| Nov 15, 1:29 AM CST | Flash Flood Warning | SGF | Oregon, Shannon, Texas | 4 hr |
| Nov 15, 10:00 AM CST | Tornado Warning | SGF | Douglas, Wright | 35 min |
| Nov 15, 10:16 AM CST | Tornado Warning | SGF | Texas | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.